Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 29, 2017, 8:25 PM EDT for 5 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 8:25 PM EDT (00:25 UTC)
- Expired
- Jun 29, 2017, 9:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Barrow County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA, Oconee County, GA
The radar
The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WWUS82 KFFC 300025
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT THU JUN 29 2017
GAZ023>025-027-034>038-047-049-300100-
Madison GA-Morgan GA-Banks GA-Hall GA-Jackson GA-Walton GA-Barrow GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
825 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN MORGAN...
SOUTHERN BANKS...SOUTHEASTERN HALL...JACKSON...NORTHEASTERN WALTON...
BARROW...EASTERN GWINNETT...NORTHWESTERN OGLETHORPE...CLARKE AND
OCONEE COUNTIES UNTIL 900 PM EDT...
At 824 PM EDT...a strong thunderstorm was over Statham, or 9 miles
east of Winder...moving north at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Commerce, Watkinsville, Homer, Danielsville,
Athens, Braselton, Auburn, Dacula, Lula, Statham, Maysville, Arcade,
Nicholson, Hoschton, Comer, Winterville, Bogart and North High
Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8334 3424 8334 3425 8332 3418 8310
3417 8310 3415 8308 3373 8330 3372 8335
3393 8389 3438 8369
TIME...MOT...LOC 0024Z 199DEG 27KT 3398 8356
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 8:01 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 29, 8:01 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 801 PM EDT Thu Jun 29 2017 .PREV DISCUSSION... /Issued 330 PM EDT Thu Jun 29 2017/ SHORT TERM /Tonight through Friday Night/... Convection has been slow to get started today across the forecast area. Starting to see better coverage across the north, which appears to be related more to a little bit better heating in that area that had less cloud cover through much of the day; and across the southwest which appears to be more dynamic in nature due to the approaching weak mid/upper-level wave lifting up from the Mississippi delta. Instability remains limited which is understandable in light of the deep, rich moisture feeding into the region. Deep moist adiabatic lapse rates do not leave much room to generate a heap of CAPE. However, this deep moisture does lead to some heavy rain potential which will need to be watched. Rainfall totals across the north over the next 36-48 hours could lead to some isolated, localized flooding. After the current wave of convection diminishes and/or moves out of the forecast area later this evening, we are likely to see at least a brief lull in activity before another surge of precipitation associated with the main upper wave by early Friday. Once again instability is expected to remain marginal and severe thunderstorm threat is low. 20 LONG TERM /Saturday through Thursday/... The long term forecast period will remain unsettled. The southern stream shortwave trough that pushed out of the Gulf and into the CWA during the short term will have pushed east into the Carolina Coast by early Saturday. Most of the deeper layer moisture and associated precip activity will have also pushed east. However...the next cold front will be approaching from the N/NW. This front should sink into a good portion of north Georgia through the day on Saturday where the highest thunderstorm chances will reside. Right now...lack of sufficient shear will prevent widespread updraft organization but lapse rates may be steep enough for a small hail threat. Do think there will be a diurnal influence to the activity on Saturday...so think precip will wind down gradually on Saturday night as the front stalls. Sunday thunderstorm activity will be largely diurnally driven...though depending on where the front hangs up some activity could be enhanced in its vicinity...especially across the north. This type of unsettled pattern will carry over into a good portion of next week as it winds down Sunday night and redevelops again by Monday afternoon. Broad cyclonic flow will be have worked its way into the region by Sunday so any weak...yet fast moving shortwave trough could also enhance activity. As of now...for the July 4th holiday the best chances of shower and thunderstorm activity will be across central and western Georgia...mainly during the afternoon and evening hours. A pattern shift will be taking place...with the Bermuda ridge building into the area and pushing most of the shortwave activity north. This type of pattern looks to continue through the week...with perhaps the next system coming in from the north towards the weekend. Temps through the extended will be hot and muggy with highs generally in the 90s and lows near 70. Kovacik && .AVIATION... 00Z Update... Remaining VFR/MVFR ceilings this evening should continue to trend toward IFR ceilings by the 03-06z time frame. Ceilings should improve to MVFR by late morning to midday Friday. Light rain and showers will linger at most TAF sites this evening before tapering off to more isolated coverage overnight through around 10-12z when convective coverage should begin to increase again. The best opportunity for additional thunderstorms will again be during the afternoon hours on Friday. Southeast winds at 5-7kts this evening will become lighter overnight before shifting to SW between 12 and 16z on Friday. //ATL Confidence...00Z Update... Medium confidence on evolution and timing of IFR ceilings overnight. High confidence on convective trends and winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 81 70 89 / 60 70 50 50 Atlanta 71 81 71 88 / 70 70 50 50 Blairsville 67 77 66 82 / 70 70 50 60 Cartersville 70 80 70 87 / 70 70 40 60 Columbus 72 85 72 90 / 70 60 40 40 Gainesville 69 79 70 87 / 70 70 50 50 Macon 72 85 72 89 / 70 60 50 40 Rome 71 81 71 88 / 70 70 40 60 Peachtree City 70 82 70 88 / 70 60 50 50 Vidalia 73 86 73 91 / 50 60 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Jun 29, 3:23 PM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 323 PM EDT Thu Jun 29 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 323 PM EDT Thu Jun 29 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected today and tonight. A strong upper level disturbance will be responsible for scattered to numerous showers and thunderstorms across north and central Georgia today and tonight. A few of the thunderstorms within this activity could be strong with the main threats being lightning and heavy rainfall. The heavy rainfall could cause temporary street flooding especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are expected Friday along with brief heavy rain in the stronger storms. Scattered thunderstorms are possible Saturday through Wednesday, mainly in the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 29, 5:32 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT THU JUN 29 2017
GAZ033-044>046-055-057-292200-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
532 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHWESTERN
ROCKDALE...NORTHERN CLAYTON...SOUTHERN DEKALB...NORTHWESTERN HENRY
AND EASTERN SOUTH FULTON COUNTIES UNTIL 600 PM EDT...
At 532 PM EDT...a line of strong thunderstorms was along a line
extending from Fairburn to Forest Park to near Flippen...and moving
north at 25 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Decatur, Conyers, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Morrow, Hapeville,
Avondale Estates, Lake City, Lithonia, Belvedere Park,
Hartsfield-Jackson Airport, Grant Park-Zoo Atlanta, Candler-Mcafee
and Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3371 8452 3380 8431 3367 8402 3348 8411
3357 8439 3352 8458 3351 8461
TIME...MOT...LOC 2132Z 202DEG 21KT 3354 8458 3362 8439 3351 8413
WIND...40MPHSpecial weather statement, Jun 29, 5:54 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT THU JUN 29 2017
GAZ031>033-043>045-292230-
North Fulton GA-Douglas GA-Cobb GA-DeKalb GA-Paulding GA-
South Fulton GA-
554 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN DOUGLAS...
COBB...DEKALB...SOUTHEASTERN PAULDING AND SOUTH FULTON COUNTIES UNTIL
630 PM EDT...
At 554 PM EDT...a line of strong thunderstorms was along a line
extending from Chattahoochee Hill Country to Bankhead to Richardson
Park...and moving north at 35 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Decatur, Sandy Springs, Smyrna,
Kennesaw, Powder Springs, Chamblee, Clarkston, Austell, Stone
Mountain, Hiram, Avondale Estates, Pine Lake, Lithia Springs, North
Decatur, North Atlanta, Midtown and Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8459 3382 8417 3363 8411 3362 8411
3364 8416 3364 8417 3365 8422 3364 8423
3374 8446 3355 8472 3379 8484
TIME...MOT...LOC 2154Z 159DEG 29KT 3357 8472 3378 8448 3360 8411
WIND...40MPHSpecial weather statement, Jun 29, 5:56 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT THU JUN 29 2017
GAZ083-084-096-097-109>111-292230-
Wilkinson GA-Wheeler GA-Telfair GA-Laurens GA-Bleckley GA-Dodge GA-
Twiggs GA-
556 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...WHEELER...
NORTHEASTERN TELFAIR...LAURENS...NORTHEASTERN BLECKLEY...DODGE AND
SOUTHEASTERN TWIGGS COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a line of strong thunderstorms was along a line
extending from District Path to near Milan...and moving northeast at
25 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, McRae, Alamo, Jeffersonville, Irwinton, Helena, East Dublin,
Chester, Glenwood, Dexter, Dudley, Cadwell, Toomsboro, Scotland,
Chauncey, Rentz, Danville, Montrose, Allentown and Towns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8346 3285 8308 3212 8262 3211 8262
3210 8261 3209 8261 3208 8262 3207 8261
3203 8261 3203 8260 3202 8259 3198 8301
TIME...MOT...LOC 2156Z 246DEG 21KT 3260 8334 3203 8298
WIND...40MPHSpecial weather statement, Jun 29, 7:24 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT THU JUN 29 2017
GAZ050-300015-
Greene GA-
724 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 815 PM EDT...
At 724 PM EDT...a line of strong thunderstorms was along a line
extending from Buckhead to near Liberty...and moving northeast at 15
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Greensboro, Union Point, Woodville, White Plains, Siloam, Reynolds
Plantation, Liberty, Veazey, Wrayswood, Greshamville, Daniel Springs,
Carey and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3362 8298 3362 8300 3360 8299 3358 8301
3349 8298 3336 8316 3339 8319 3338 8322
3340 8321 3340 8324 3347 8328 3354 8327
3360 8335 3370 8340 3373 8330 3376 8328
3370 8312 3371 8305 3369 8299 3366 8295
TIME...MOT...LOC 2324Z 214DEG 15KT 3358 8338 3337 8314Special weather statement, Jun 29, 7:38 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
738 PM EDT THU JUN 29 2017
GAZ047-049-300030-
Morgan GA-Walton GA-
738 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND WALTON COUNTIES UNTIL
830 PM EDT...
At 738 PM EDT...a line of strong thunderstorms was along a line
extending from near Loganville to near Madison...and moving northeast
at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Monroe, Madison, Loganville, Rutledge, North High Shoals, Bostwick,
Between, Good Hope, Buckhead, Ebenezer, Bold Springs, Windsor,
Nicholasville, Hard Labor Creek State Park, Pannell, Campton,
Herndonville, Gratis and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3389 8376 3392 8368 3391 8364 3389 8363
3388 8359 3387 8359 3385 8357 3380 8348
3372 8344 3369 8340 3360 8335 3355 8330
3351 8343 3384 8392 3393 8380
TIME...MOT...LOC 2338Z 228DEG 13KT 3386 8387 3356 8342Special weather statement, Jun 29, 8:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT THU JUN 29 2017
GAZ023>025-027-034>038-047-049-300100-
Madison GA-Morgan GA-Banks GA-Hall GA-Jackson GA-Walton GA-Barrow GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
825 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN MORGAN...
SOUTHERN BANKS...SOUTHEASTERN HALL...JACKSON...NORTHEASTERN WALTON...
BARROW...EASTERN GWINNETT...NORTHWESTERN OGLETHORPE...CLARKE AND
OCONEE COUNTIES UNTIL 900 PM EDT...
At 824 PM EDT...a strong thunderstorm was over Statham, or 9 miles
east of Winder...moving north at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Commerce, Watkinsville, Homer, Danielsville,
Athens, Braselton, Auburn, Dacula, Lula, Statham, Maysville, Arcade,
Nicholson, Hoschton, Comer, Winterville, Bogart and North High
Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8334 3424 8334 3425 8332 3418 8310
3417 8310 3415 8308 3373 8330 3372 8335
3393 8389 3438 8369
TIME...MOT...LOC 0024Z 199DEG 27KT 3398 8356
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:01 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 29 min |
| Jun 29, 9:09 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
| Jun 29, 9:56 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 34 min |
| Jun 29, 9:57 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
| Jun 29, 10:33 PM EDT | Special Weather Statement | FFC | Montgomery | 57 min |
| Jun 29, 11:32 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Treutlen, Warren, Washington | 58 min |
| Jun 30, 12:22 AM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jun 30, 2:48 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Jun 30, 3:09 PM EDT | Special Weather Statement | FFC | Webster | 51 min |
| Jun 30, 4:02 PM EDT | Special Weather Statement | FFC | Glascock, Laurens, Washington | 28 min |
| Jun 30, 4:07 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Jun 30, 4:24 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Treutlen | 36 min |
| Jun 30, 5:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.